Abstract Number: VPB0761
Meeting: ISTH 2022 Congress
Background: Severe hemorrhage complictated with acute cerebral infraction in a ptaient with thrombocytopenia is rare.
Aims: To understand possible mechanisms in a patient with thrombocytopenia why cerebral infarction occurs when there is severe bleeding.
Methods: To review retrospectively the patient’s past history , related test results and to discuss the possible mechanisms combined with the relevant literature
Results: The 46-year-old woman was admitted to hospital for ecchymosis for 3 days. One year before, she was diagnosed as sigmoid adenocarcinoma and removed with Dixon method. Subsequently, she was treated with chemotherapy. After that, she had Grade IV myelosuppression. She was treated with TPO-RA, Glucocorticoid and gamma globulin successionly. The amount of menstruation increased significantly.
On admission, she couldn’t walk on herself. Body examination suggested she had nasal bleeding and petechia and ecchymosis on lower limb. Muscle strenth of lower limb was Grade 1 with tactile hypoesthesia. Blood test showed Hb 52 g/l, platelet 6×109/l, fibrinogen 0.9g/l and D-dimer 2.48mg/l. Antiphospholipid antibodies were negative. Head and chest CT scan showed subarachnoid hemorrhage, multiple nodules and masses in both lungs. She was given albumin and fibrinogen infusion, RBC and platelet transfusion. Brain MRI on day 3 revealed multiple acute cerebral infarction in the left basal ganglia, radiation crown, bilateral semi-oval center and parietal occipital lobe. PET/CT on day 8 showed that there were nodules near the sigmoid anastomosis, multiple lymph nodes near the left psoas major muscle, left presacral and left iliac, bilateral multiple masses and nodules. Because of platelet lower than 10×109/l, Avatrombopag was used again. On day 12，she was discharged from hospital with petechial regression, muscle strength Grade IV and tactile sensation recovered.
The possible mechanism and treatment was discussed combined with related literature.
Conclusion(s): Patient with thrombocytopenia may has bleeding and thrombosis simultaneously , which needs weighing the pros and cons and gives appropriate treatment.
To cite this abstract in AMA style:Zhou R, Zhou D. Severe hemorrhage complicated with acute multiple cerebral infarction in a patient with thrombocytopenia caused by chemotherapy [abstract]. https://abstracts.isth.org/abstract/severe-hemorrhage-complicated-with-acute-multiple-cerebral-infarction-in-a-patient-with-thrombocytopenia-caused-by-chemotherapy/. Accessed September 22, 2023.
« Back to ISTH 2022 Congress
ISTH Congress Abstracts - https://abstracts.isth.org/abstract/severe-hemorrhage-complicated-with-acute-multiple-cerebral-infarction-in-a-patient-with-thrombocytopenia-caused-by-chemotherapy/